Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 82, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2025, 5:44 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2025, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 13, 2025, 6:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:56 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 455 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:28 PM MDT, 16 minutes earlier. Its key messages:
- Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected.
- Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal.
- Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week.
Area forecast discussion, Jun 13, 5:28 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 528 PM MDT Fri Jun 13 2025 .KEY MESSAGES... - Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected. - Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal. - Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 128 PM MDT Fri Jun 13 2025 Storms are already firing across the region in a favorable environment for strong to severe activity. Current mesoanalysis shows surface CAPE east of the I-25 corridor in the 2000-4000 J/kg range, and low-level lapse rates between 7-10 C/km. High resolution guidance indicates we should see the ongoing storms that are currently moving into the I-25 area will continue to expand into a strong cluster/line of activity moving into the evening hours as it continues towards Nebraska. With Derecho composites 1-2 and MCS maintenance up to 60, the likelihood we see activity becoming linear and a widespread wind risk are becoming higher and higher. But some low to mid level wind shear could be enough to support updrafts of large hail, as well as the support for a very isolated tornado (with a linear based embedded rotation also not out of the question). Activity presses through Nebraska through the evening hours, with storms expected to exit our CWA by the late evening into the early nighttime hours. Clearing is expected overnight, but with the trough remaining over the region alongside a moist airmass, another round of strong to severe activity is anticipated on Saturday. This time though with notable warming and some declining moisture, dewpoints may drop a bit further across Laramie County and along I-25, leading to the primary severe risk further to the north and east where moisture should still remain a bit higher with dewpoints into the 50's to 60's. Storms are expected to fire during the afternoon around or just east of I-25, with large hail and winds the primary risks once again. This time the environment should be a bit more supportive of hail with some isolated supercells to clusters of storms likely, though storm motions are still anticipated to quickly propagate the storms east-northeastward and out of the CWA through the evening hours. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 128 PM MDT Fri Jun 13 2025 Moving into the long term, the thunderstorm threat doesn't end as we see daily risk of activity to end the weekend and start the work week. The threat on Sunday continues to shift a bit more north and eastwards, so thankfully the bulk of the strongest activity should remain just outside of our CWA, but a few severe storms cannot be ruled out. The notably warm temperatures should also help to reduce our RH values and make dewpoints descend a bit more west of I-25, keeping anywhere in this area in general thunderstorms at best, but further east a few stronger cells can't be ruled out. On Monday the ridge that is primarily controlling the region should begin to break down, but not enough to allow for a stronger severe risk to overspread. A few marginally strong to severe storms are possible, but the highest risk for severe activity still remains just to our northeast. That all changes on Tuesday however, as the ridge will fully breakdown and a stout shortwave trough will move across the region, possibly even taking a negatively tilted orientation at the upper levels. Temperatures will descend notably as highs dive back down into the 70's, allowing dewpoints to more closely align to our temperatures, and with low level shear much stronger alongside expected instability, we may see an even better day for severe weather across the area. The one caveat though will be if we can get enough clearing to initiate stronger storms, as the drop in temperatures should allow more cloud cover which could limit stronger heating. Still, enough breaks and gaps are possible, and so expect a potentially stout day for severe weather. After this though, the ridge builds back in with a vengeance, and we'll see temperatures skyrocket through the end of next week and moisture all but depart our CWA. A few showers or storms could be possible on Wednesday for our northeastern counties, but expect a drying trend with temperatures back into the 80's and some 90's possible on Thursday. Into the extended term just beyond this forecast, we're looking at significant warmth, with highs into the low to mid 90's east of I-25. This could be our last temperate weekend before summer rears its head finally for our region. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 528 PM MDT Fri Jun 13 2025 A line of storms is moving through the Panhandle just past KBFF. KCDR and KAIA are expected to have storms and rain between 01-04z. KSNY may have storms pass over it according to model guidance but the storm developing in Kimball county that may get close. VFR conditions are expected after these storms move past the terminals. Tomorrow between 20-23z storms may develop east of I-25 and pass over KCYS and the Panhandle terminals. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CG LONG TERM...CG AVIATION...
Hazardous weather outlook, Jun 13, 2:50 PM MDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 250 PM MDT Fri Jun 13 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-142100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 250 PM MDT Fri Jun 13 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY - Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal. - Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week. .Spotter information statement... Spotters are encourage to report severe weather to the NWS.
In the hours before
Local storm report, Jun 13, 3:25 PM MDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
325 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Tornado 11 WNW Garrett 42.18N 105.80W
06/11/2025 Albany WY Emergency Mngr
Photos from emergency manager show EF-U
tornado touchdown in open ranchland. No
damage reported. Location estimated from
photos, radar, and topographic maps.
&&
MACLocal storm report, Jun 13, 3:31 PM MDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
331 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Tornado 12 NW Hillsdale 41.35N 104.61W
06/12/2025 Laramie WY Trained Spotter
Photos from storm spotter show damage
consistent with a short-lived EF-1 tornado.
Damage to fencing, tree limbs down, and a
flipped and lofted cattle trailer were sent
to the NWS. Time estimated from radar.
&&
MACLocal storm report, Jun 13, 3:53 PM MDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
353 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tstm Wnd Gst Glendo 42.50N 105.02W
06/13/2025 M60 MPH Platte WY CO-OP Observer
Observer reported nickel sized hail and wind
gusts of 60 mph.
&&Local storm report, Jun 13, 4:36 PM MDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
436 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Hail Scottsbluff 41.87N 103.66W
06/13/2025 M0.75 Inch Scotts Bluff NE Broadcast Media
KNEB broadcaster reported accumulating
nickel sized hail and torrential rainfall of
0.40 inches in 5 minutes.
&&Local storm report, Jun 13, 5:01 PM MDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
501 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Hail 3 NE Melbeta 41.81N 103.48W
06/13/2025 M1.00 Inch Scotts Bluff NE Storm Chaser
MPing report from a storm chaser via the
spotter network of 1.0in hail near Melbeta,
NE.
&&Local storm report, Jun 13, 5:30 PM MDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
530 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM Hail 20 SE Harrison 42.48N 103.60W
06/13/2025 M1.00 Inch Sioux NE Trained Spotter
Trained spotter reported quarter sized hail
in Sioux County.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:05 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 40 min |
| Jun 12, 6:29 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 46 min |
| Jun 12, 6:31 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 30 min |
| Jun 12, 7:08 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 52 min |
| Jun 12, 7:57 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 33 min |
| Jun 13, 12:52 PM MDT | Special Weather Statement | CYS | Laramie | 53 min |
| Jun 13, 12:55 PM MDT | Special Weather Statement | CYS | Albany | 50 min |
| Jun 13, 1:48 PM MDT | Special Weather Statement | CYS | 42 min | |
| Jun 13, 2:32 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 43 min |
| Jun 13, 2:38 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 37 min |
| Jun 13, 3:05 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 55 min |
| Jun 13, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 47 min |
| Jun 13, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 28 min |
| Jun 13, 4:09 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 51 min |
| Jun 13, 4:43 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 47 min |
| Jun 13, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 72 min |
| Jun 12, 6:32 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 43 min |
| Jun 12, 6:54 PM MDT | Special Weather Statement | CYS | Box Butte | 36 min |
| Jun 13, 4:22 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 53 min |
| Jun 13, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Morrill, Scotts Bluff | 45 min |
| Jun 13, 5:16 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Morrill, Scotts Bluff, Sioux | 59 min |
| Jun 13, 5:51 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball, Morrill | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.